Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


very low CD4 yet asymptomatic
Aug 31, 2004

Dear Doc,

I was just diagnosed HIV-positive two weeks ago. I have had a string of negative test results for the past five years (most recently being 8 months ago), suggesting that the infection was rather recent. However, I was shocked when the CD4 count result came back last week, which was 23 with a viral load of 20000. My doctor was very perperlexed as well and ordered another blood test for CD4 count,which came out today at 48. At the moment, I have no obvious signs of opportunistic infections, but my doc has put me on PCP prophylaxis just to be on the cautious side. My question is should I start anti-viral right away given my extremely low CD4 count? Also, have you seen similar cases before? Any advice/suggestions would be greatly appreciated.

Response from Dr. Young

Thanks for your post.

Yes, there are some fortunate (?unfortunate) persons who are diagnosed with asymptomatic HIV infection or AIDS with very low CD4 counts, like yourself. This situation is not common, but clearly happens.

I'd strongly advise starting on combination antiretroviral HIV medications in the near future-- just because you've not had symptoms does not mean that your risk of having a life-threatening complication or cancer isn't low.

Talk to your doctor about your treatment options. You'll find that there are a number of very easy to take, low pill count options that have been shown in clinical studies to be very effective.

Good luck, thanks for reading. BY



Previous
rising CD4??
Next
eye surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement